Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 14, 2017, 6:05 PM CDT for Castro County, Parmer County, Texas. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2017, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 14, 2017, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 103 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:05 PM CDT | TORNADO | 6 Ne Lazbuddie, TX | TORNADO OBSERVED BY STORM SPOTTER |
| Apr 14, 6:27 PM CDT | TORNADO | 8 W Dimmitt, TX | MULTIVORTEX TORNADO OBSERVED ON LIVE SPOTTER FEED. |
| Apr 14, 6:30 PM CDT | TSTM WND DMG | 10 Wsw Dimmitt, TX | POWERPOLES DOWN ON FM 1524 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WFUS54 KLUB 142305
TORLUB
TXC069-369-142330-
/O.NEW.KLUB.TO.W.0012.170414T2305Z-170414T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
605 PM CDT FRI APR 14 2017
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
East central Parmer County in the Panhandle of Texas...
West central Castro County in the Panhandle of Texas...
* Until 630 PM CDT
* At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Lazbuddie, or 12 miles southwest
of Dimmitt, moving northeast at 15 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Parmer and west central Castro Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3441 10260 3451 10259 3458 10238 3444 10238
TIME...MOT...LOC 2305Z 244DEG 15KT 3447 10251
TORNADO...RADAR INDICATED
HAIL...3.00IN
$$
011 follow-up statement
104
WWUS54 KLUB 142312
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
612 PM CDT FRI APR 14 2017
TXC369-142321-
/O.CAN.KLUB.TO.W.0012.000000T0000Z-170414T2330Z/
Parmer TX-
612 PM CDT FRI APR 14 2017
...THE TORNADO WARNING FOR EAST CENTRAL PARMER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3458 10238 3444 10238 3442 10253 3453 10253
TIME...MOT...LOC 2311Z 244DEG 15KT 3448 10248
$$
TXC069-142330-
/O.CON.KLUB.TO.W.0012.000000T0000Z-170414T2330Z/
Castro TX-
612 PM CDT FRI APR 14 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR WEST
CENTRAL CASTRO COUNTY...
At 611 PM CDT, a confirmed tornado was located 9 miles northeast of
Lazbuddie, or 10 miles southwest of Dimmitt, moving northeast at 15
mph.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Castro County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3458 10238 3444 10238 3442 10253 3453 10253
TIME...MOT...LOC 2311Z 244DEG 15KT 3448 10248
TORNADO...OBSERVED
HAIL...3.00IN
$$
01What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 14, 6:04 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 14, 6:04 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 604 PM CDT Fri Apr 14 2017 .UPDATE... Minor update to raise PoPs significantly around and just downstream of the current slow-moving severe thunderstorm over western Castro County. Given the slow storm motion heavy/flooding rains is also an increasing concern in addition to the severe threat. The activity should gradually wane by mid-late evening as it moves into an increasingly capped environment and the BL cools. && .PREV DISCUSSION... /issued 301 PM CDT Fri Apr 14 2017/ SHORT TERM... The Saturday afternoon setup will be similar to today's. We will still be dealing with capping issues but farther to the east. Convection will largely be conditional again. A very narrow swath of uncapped air may exist just east of the dryline. The dryline will mix farther to the east to somewhere around the I27/US87 corridor. Areas east of the dryline will be stuck with low stratus for much of the day until some clearing by mid afternoon initially limiting instabilities and maximizing capping. Very strong instabilities will exist east of the dryline with good low level shear. Large scale forcing will be lacking again relying on dryline convergence to initiate convection. A cold front will be moving through the Texas Panhandle during the afternoon. This will maximize low level convergence north of the area in the eastern Texas Panhandle. LONG TERM... Any isolated convection Saturday afternoon should quickly fade as instability wanes and inhibition increases during the mid-late evening hours. The first half of Easter should then start out on the mild and quiet side. However a weak cold front/surface boundary is progged to sag into the northern or central zones before stalling out and this along with the attendant dryline south of the front and perhaps weak upper support within modest west-southwest flow aloft should spur scattered storm development during the afternoon and evening hours. Good moisture/instability along with sufficient deep layer shear along the front and east of the dryline could support robust updrafts and the risk of severe weather. The front/boundary should wash out on Monday, but we will hang on to a risk of isolated afternoon/evening convection along and east of the dryline which will likely be located near or east of the edge of the Caprock. Beyond Monday brief low amplitude ridging aloft along with a further eastward push to the afternoon dryline position should keep the CWA dry Tuesday and Wednesday. After that it becomes less clear as a storm system is expected to approach through the Great Basin before closing off and emerging across the High Plains late week. A northern CONUS shortwave trough is forecast to drop a backdoor cold front into or through the FA on Thursday. Lift ahead of the system will renew shower and storm chances along and north of the boundary late Thursday or Thursday night. Beyond that all will depend on the track of the upper low. The latest GFS and ECMWF favor a track north of the CWA which would quickly dry slot the FA and bring an end to storm chances /aside from perhaps a little light wrap around moisture if the low isn't too far north per the ECMWF/. If you are hoping for more widespread and long-duration rainfall, the Canadian is the winner this afternoon stalling the low to our west while sinking slowly southward from Friday through the weekend. This would result in a cool and soggy weekend, though at this point it looks like a very low probability outcome. Time will tell, but for now have included 20-30 PoPs from late Thursday through Friday. Temperatures through most or all of the extended will reside on the warm side of average with Tuesday and Wednesday likely the warmest of the days when highs well into the 80s /perhaps a few lower 90s/ are expected. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23/23
Hazardous weather outlook, Apr 14, 11:15 AM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1115 AM CDT Fri Apr 14 2017 TXZ021>044-151615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1115 AM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms will be possible late this afternoon into the early evening across the southwestern Texas Panhandle and the western South Plains, generally along and west of a Tulia to Tahoka line. The main severe threats will be hail up to tennis ball size and winds up to 70 mph. Additionally, isolated tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated late-day severe thunderstorms could affect areas east of the Caprock escarpment on Saturday. A greater coverage of severe storms is possible across a broader portion of the South Plains area on Sunday afternoon and evening as a cold front enters the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Apr 14, 4:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
459 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 4 ENE BOVINA 34.54N 102.82W
04/14/2017 M1.88 INCH PARMER TX STORM CHASER
&&
EVENT NUMBER LUB1700110
GDSLocal storm report, Apr 14, 5:08 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
508 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 ENE BOVINA 34.53N 102.84W
04/14/2017 E2.25 INCH PARMER TX STORM CHASER
&&
EVENT NUMBER LUB1700111
GDSLocal storm report, Apr 14, 5:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 8 S FRIONA 34.52N 102.72W
04/14/2017 M1.77 INCH PARMER TX STORM CHASER
&&
EVENT NUMBER LUB1700112
GDSLocal storm report, Apr 14, 5:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 8 S FRIONA 34.52N 102.72W
04/14/2017 E2.75 INCH PARMER TX STORM CHASER
HAIL DESTROYED THE WINDSHIELD.
&&
EVENT NUMBER LUB1700113
GDSLocal storm report, Apr 14, 5:26 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 E BOVINA 34.52N 102.82W
04/14/2017 E2.75 INCH PARMER TX LAW ENFORCEMENT
HAIL KNOCK OUT THE WINDSHIELD OF THE POLICE CAR. TIME
OF HAIL IS ESTIMATED.
&&
EVENT NUMBER LUB1700114
GDSLocal storm report, Apr 14, 5:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 9 N LAZBUDDIE 34.52N 102.61W
04/14/2017 M2.80 INCH PARMER TX STORM CHASER
TIME OF HAIL ESTIMATED.
&&
EVENT NUMBER LUB1700115
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:15 PM CDT | Special Weather Statement | LUB | Kent | 30 min |
| Apr 13, 7:46 PM CDT | Areal Flood Advisory | LUB | Kent | 89 min |
| Apr 14, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 43 min |
| Apr 14, 4:39 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 51 min |
| Apr 14, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 48 min |
| Apr 14, 6:00 PM CDT | Areal Flood Advisory | LUB | Castro, Parmer | 2 hr |
| Apr 14, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 50 min |
| Apr 14, 6:29 PM CDT | Tornado Warning | LUB | Castro, Parmer | 31 min |
| Apr 14, 6:42 PM CDT | Tornado Warning | LUB | Castro | 33 min |
| Apr 14, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 46 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.